Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 83, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 8, 2012, 3:55 PM CDT for Crawford County, Lawrence County, Illinois. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2012, 3:55 PM CDT (20:55 UTC)
- Expired
- Jul 8, 2012, 5:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, IL, Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 65 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 4:05 PM CDT | TSTM WND DMG | Chauncey, IL | TREES WERE BLOWN DOWN, KNOCKING OUT POWER IN CHAUNCEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -359 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
660
WUUS53 KILX 082055
SVRILX
ILC033-101-082200-
/O.NEW.KILX.SV.W.0083.120708T2055Z-120708T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
355 PM CDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
NORTHEASTERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 500 PM CDT.
* AT 351 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHAUNCEY...OR 12 MILES NORTHWEST OF LAWRENCEVILLE...AND MOVING EAST
AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROBINSON...LAWRENCEVILLE...BRIDGEPORT...NEW HEBRON...FLAT ROCK...
BIRDS...PALESTINE...RUSSELLVILLE...RED HILLS STATE PARK...
PETROLIA...PINKSTAFF...CRAWFORD COUNTY AIRPORT...BILLETT AND
LAWRENCEVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3868 8754 3867 8759 3863 8762 3876 8791
3885 8791 3885 8794 3905 8795 3906 8757
3900 8757 3896 8751 3890 8752 3886 8754
3885 8752 3880 8751
TIME...MOT...LOC 2055Z 272DEG 13KT 3884 8784
WIND...HAIL 60MPH 1.00IN
$$
BARNES3 follow-up statements
367
WWUS53 KILX 082116
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
416 PM CDT SUN JUL 8 2012
ILC033-101-082200-
/O.CON.KILX.SV.W.0083.000000T0000Z-120708T2200Z/
LAWRENCE IL-CRAWFORD IL-
416 PM CDT SUN JUL 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD AND
NORTHEASTERN LAWRENCE COUNTIES UNTIL 500 PM CDT...
AT 414 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
EAST OF CHAUNCEY...OR 8 MILES NORTHWEST OF LAWRENCEVILLE...MOVING
EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
ROBINSON...LAWRENCEVILLE...NEW HEBRON...FLAT ROCK...BIRDS...
PALESTINE...RUSSELLVILLE...PINKSTAFF...BILLETT...CRAWFORD COUNTY
AIRPORT AND LAWRENCEVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3868 8754 3867 8759 3863 8762 3876 8791
3885 8791 3885 8794 3905 8795 3906 8757
3900 8757 3896 8751 3890 8752 3886 8754
3885 8752 3880 8751
TIME...MOT...LOC 2116Z 269DEG 13KT 3882 8777
WIND...HAIL 60MPH 1.00IN
$$
BARNES847
WWUS53 KILX 082138
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
438 PM CDT SUN JUL 8 2012
ILC033-082147-
/O.CAN.KILX.SV.W.0083.000000T0000Z-120708T2200Z/
CRAWFORD IL-
438 PM CDT SUN JUL 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 3868 8754 3867 8759 3863 8762 3876 8791
3885 8791 3885 8771 3885 8755 3886 8753
3885 8752 3880 8751
TIME...MOT...LOC 2137Z 269DEG 13KT 3874 8762
$$
ILC101-082200-
/O.CON.KILX.SV.W.0083.000000T0000Z-120708T2200Z/
LAWRENCE IL-
438 PM CDT SUN JUL 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LAWRENCE COUNTY UNTIL 500 PM CDT...
AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LAWRENCEVILLE...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE AND LAWRENCEVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3868 8754 3867 8759 3863 8762 3876 8791
3885 8791 3885 8771 3885 8755 3886 8753
3885 8752 3880 8751
TIME...MOT...LOC 2137Z 269DEG 13KT 3874 8762
WIND...HAIL 60MPH 1.00IN
$$
BARNES257
WWUS53 KILX 082153
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
453 PM CDT SUN JUL 8 2012
ILC101-082203-
/O.EXP.KILX.SV.W.0083.000000T0000Z-120708T2200Z/
LAWRENCE IL-
453 PM CDT SUN JUL 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAWRENCE COUNTY
WILL EXPIRE AT 500 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3868 8754 3867 8759 3863 8762 3876 8791
3885 8791 3885 8771 3885 8755 3886 8753
3885 8752 3880 8751
TIME...MOT...LOC 2153Z 269DEG 13KT 3874 8755
$$
BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:25 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 8, 2:25 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 225 PM CDT SUN JUL 8 2012 .DISCUSSION... ISSUED 225 PM CDT SUN JUL 08 2012 STORM CHANCES TONIGHT INTO MONDAY WILL HIGHLIGHT THE SHORT TERM...THEN QUIET AND SEASONABLE WEATHER IS EXPECTED UNTIL NEXT WEEKEND. THE LONG WAVE PATTERN WILL FEATURE A TROUGH IN THE GREAT LAKES AND EASTERN CONUS...WITH A RIDGE IN THE PLAINS AND ROCKIES. THE SURFACE PATTERN INDICATES A STATIONARY FRONT ACROSS THE SOUTHEASTERN CONUS...LINGERING CLOSE TO SOUTHERN IL...WITH HIGH PRESSURE ACROSS THE GREAT LAKES AND NORTHERN PLAINS. DRY NORTHEAST FLOW WILL GENERALLY PREVAIL INTO CENTRAL ILLINOIS FOR MUCH OF THIS WEEK. SHORT TERM...TONIGHT THROUGH TUESDAY. A RELATIVELY STATIONARY LINE OF ELEVATED STORMS DEVELOPED FROM SW TO NE ACROSS CENTRAL IL IN THE POST FRONTAL AIRMASS...GENERALLY EXTENDING FROM JUST NEAR JACKSONVILLE TO JUST NORTH OF CMI. RADAR SHOWED LOCALIZED 1-1.5 INCHES OF RAIN FELL. OUTFLOW BOUNDARIES FROM THAT LINE WILL LIKELY BE A FOCUS FOR ADDITIONAL STORMS AS WE HEAD THROUGH THE AFTERNOON AND INTO THE EVENING. ADDITIONAL STORMS HAVE ERUPTED CLOSER TO THE COLD FRONT IN OUR SOUTHEAST COUNTIES. SPC HAS EXPANDED THE SLIGHT RISK AREA ALONG THE STALLED OUT COLD FRONT TO INCLUDE OUR FAR SOUTHEAST SLIVER OF LAWRENCE AND RICHLAND COUNTIES. A MESO-DISCUSSION COVERS OUR SOUTHEAST 3 COUNTIES AS WELL. THERE IS ENOUGH INSTABILITY AND MOISTURE IN THE SOUTHEAST AREAS FOR A FEW SURFACE-BASED STORMS TO PRODUCE WIND GUSTS TO NEAR 60 MPH AND MARGINALLY SEVERE HAIL. DOWNDRAFT CAPE HAS A LOCAL MAXIMUM IN THAT AREA OF 1700-1800 J/KG...SO DOWNWARD MOMENTUM OF THE RAIN CORES WILL INCREASE WITH TIME. SO FAR THE STRONGEST UPDRAFTS HAVE GENERALLY REMAINED IN SOUTHERN INDIANA...BUT AS THE AFTERNOON PROGRESSES THE UPDRAFTS MAY INTENSIFY BACK WESTWARD INTO ILLINOIS. ONE STORM IN LAWRENCE COUNTY PUT DOWN A 75 MPH WIND GUST AT MOUNT CARMEL AIRPORT...SO THE DOWNDRAFT CAPE IS SUPPORTIVE OF SEVERE DOWNBURSTS IN THAT AREA. THE ELEVATED STORMS TO THE NORTH SHOULD REMAIN NON-SEVERE WHERE HIGHER CONVECTIVE INHIBITION RESIDES. WILL KEEP CHANCE POPS ACROSS THE SOUTHEAST TONIGHT AS THE FRONTAL ZONE REMAINS ACTIVE. THE FRONT LINGERS CLOSE ENOUGH TO OUR SOUTHERN COUNTIES ON MONDAY TO WARRANT KEEPING THE SLIGHT CHANCE POPS ACROSS THAT AREA. MONDAY AFTERNOON WILL BE THE BEST CHANCE OF ELEVATED CONVECTION NORTH OF THE FRONT...POSSIBLY AS FAR NORTH AS CLAY TO LAWRENCE COUNTIES. ON MONDAY NIGHT AND TUESDAY...THE UPPER TROUGH IN THE EASTERN CONUS IS EXPECTED TO BUILD SOUTHWARD... WHICH WILL INCREASE THE NORTHEAST PUSH BY THE GREAT LAKES HIGH AND SHOVE THE COLD FRONT FAR ENOUGH TO THE SOUTHEAST TO KEEP OUR AREA DRY. HIGHS BY TUESDAY SHOULD BE IN THE MID 80S...WITH MORE COMFORTABLE DEWPOINTS IN THE MID TO UPPER 50S. LONG TERM...WEDNESDAY THROUGH SUNDAY. IN THE EXTENDED...THE OVERALL PATTERN REMAINS RELATIVELY STAGNANT WITH HIGH PRESSURE TO OUR NORTH-NORTHEAST PROVIDING A SUSTAINED PERIOD OF DRIER NORTHEAST FLOW THE REST OF THE WEEK AND INTO THE WEEKEND. THE STALLED OUT SURFACE FRONT WILL LINGER SOUTHEAST OF ILLINOIS DURING THAT TIME...WITH PERIODIC STORMS IN THE SOUTHEAST CONUS. THE GFS IS ADVERTISING SOME STORMS BUILDING BACK INTO OUR SOUTHEAST AREAS ALREADY ON FRIDAY AND FRIDAY NIGHT...BUT THE OVERALL RETURN FLOW OF MOISTURE DOES NOT APPEAR STRONG ENOUGH TO SUPPORT CONVECTION THIS FAR W-NW UNTIL SATURDAY. WE KEPT A LOW CHANCE IN OUR FAR SE COUNTIES SATURDAY AND SUNDAY AS MOISTURE POOLING NORTH OF THE FRONT BECOMES MORE SUFFICIENT TO SUPPORT DIURNAL CONVECTION. HIGH TEMPS WILL RETURN TOWARD THE 90 DEGREE MARK BY FRIDAY AND THROUGH THE WEEKEND...AS SURFACE DEWPOINTS CLIMB BACK THROUGH THE 60S...WITH LOWER 70S IN THE SOUTHEAST. SO SOME UNCOMFORTABLY WARM CONDITIONS ARE MOST LIKELY GOING TO RETURN NEXT WEEKEND. SHIMON && .AVIATION... ISSUED 1226 PM CDT SUN JUL 8 2012 PERSISTENT BAND OF CONVECTION WILL CONTINUE TO DEVELOP ALONG AND JUST NORTH OF I-72 FOR THE NEXT COUPLE OF HOURS. INDIVIDUAL CELLS HAVE BEEN MOVING TO THE E/NE...HOWEVER THE BAND ITSELF HAS REMAINED FAIRLY STATIONARY. WILL CONTINUE TO CLOSELY MONITOR RADAR TRENDS...BUT HAVE DECIDED TO INCLUDE VCTS THROUGH 21/22Z FOR THE I-72 TERMINALS. ONCE THESE STORMS PUSH FURTHER EAST/DISSIPATE...THUNDER CHANCES WILL COME TO AN END LATER THIS AFTERNOON. FURTHER NORTH...KPIA AND KBMI WILL REMAIN CONVECTION-FREE TODAY. WINDS WILL BE FROM THE N/NE AT 10 TO 15KT THROUGH THE AFTERNOON...THEN WILL DIMINISH TO LESS THAN 10KT TONIGHT INTO MONDAY MORNING. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 8, 3:19 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 319 PM CDT SUN JUL 8 2012 ILZ027>031-036>038-040>053-091100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- STARK-TAZEWELL-VERMILION-WOODFORD- 319 PM CDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ054>057-061>063-091100- CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MOULTRIE-SHELBY- 319 PM CDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY DOWNPOURS...HOWEVER SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ066>068-071>073-091100- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 319 PM CDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST ILLINOIS TONIGHT. SOME OF THE STORMS COULD BECOME SEVERE THIS EVENING...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO LIKELY WITH THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW THUNDERSTORMS MAY LINGER INTO MONDAY...HOWEVER SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH 10 PM. BARNES
In the hours before
Local storm report, Jul 8, 2:05 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
205 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST MOUNT CARMEL AIRPORT 38.61N 87.73W
07/08/2012 M75 MPH LAWRENCE IL AWOS
RELAYED BY LAWRENCE CO EMA
&&
SHIMONThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:51 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 54 min |
| Jul 8, 2:59 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Jasper | 61 min |
| Jul 8, 3:08 PM CDT | Flash Flood Warning | ILX | Lawrence | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.